CaltechAUTHORS
  A Caltech Library Service

Twisted foliated fracton phases

Shirley, Wilbur and Slagle, Kevin and Chen, Xie (2020) Twisted foliated fracton phases. Physical Review B, 102 (11). Art. No. 115103. ISSN 2469-9950. https://resolver.caltech.edu/CaltechAUTHORS:20190807-104405031

[img]
Preview
PDF - Published Version
See Usage Policy.

1920Kb
[img] PDF - Submitted Version
See Usage Policy.

1988Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20190807-104405031

Abstract

In the study of three-dimensional gapped models, two-dimensional gapped states should be considered as a free resource. This is the basic idea underlying the notion of “foliated fracton order” proposed in Shirley et al. [Phys. Rev. X 8, 031051 (2018)]. We have found that many of the known type-I fracton models, although they appear very different, have the same foliated fracton order, known as “X-cube” order. In this paper, we identify three-dimensional fracton models with different kinds of foliated fracton order. Whereas the X-cube order corresponds to the gauge theory of a simple paramagnet with subsystem planar symmetry, the different orders correspond to twisted versions of the gauge theory for which the system prior to gauging has nontrivial order protected by the planar subsystem symmetry. We present constructions of the twisted models and demonstrate that they possess nontrivial order by studying their fractional excitation contents.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1103/PhysRevB.102.115103DOIArticle
https://arxiv.org/abs/1907.09048arXivDiscussion Paper
ORCID:
AuthorORCID
Slagle, Kevin0000-0002-8036-3447
Additional Information:© 2020 American Physical Society. Received 11 November 2019; revised 19 February 2020; accepted 20 February 2020; published 2 September 2020. We are grateful for helpful discussions with F. Burnell, T. Devakul, Y. You, H. Song, A. Prem, X. Ma, T. Zhang, R. Mong, D. Williamson, and M. Cheng. W.S. and X.C. are supported by the National Science Foundation under Award Number DMR-1654340, the Simons collaboration on “Ultra-Quantum Matter”, and the Institute for Quantum Information and Matter at Caltech. X.C. is also supported by the Alfred P. Sloan research fellowship and the Walter Burke Institute for Theoretical Physics at Caltech. K.S. is supported by the Walter Burke Institute for Theoretical Physics at Caltech.
Group:Institute for Quantum Information and Matter, Walter Burke Institute for Theoretical Physics
Funders:
Funding AgencyGrant Number
NSFDMR-1654340
Simons FoundationUNSPECIFIED
Institute for Quantum Information and Matter (IQIM)UNSPECIFIED
Alfred P. Sloan FoundationUNSPECIFIED
Walter Burke Institute for Theoretical Physics, CaltechUNSPECIFIED
Issue or Number:11
Record Number:CaltechAUTHORS:20190807-104405031
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20190807-104405031
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:97699
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:07 Aug 2019 17:52
Last Modified:09 Sep 2020 19:33

Repository Staff Only: item control page